Pain with IUD serious? Watch

Anonymous #1
#1
Report Thread starter 1 year ago
#1
So i got the copper iud inserted a week ago and everything went well, i was told there would be cramps and pain for a while after but i have been having on and off cramps for a week now, for example; some days i will have a very mild ache that i hardly notice but then other days i will get intense cramping along with stabbing pains in my left hip and left part of my butt (the intense cramps usually appear around 4pm and then last until around midnight). Is this still just me adjusting to the iud or should i go to the doctor? I mean I’m not sure since i looked up that the pain may last a few months but i don’t know if thats for the copper or the hormonal, has anyone experienced anything similar?
0
reply
DrawTheLine
Badges: 22
Rep:
?
#2
Report 1 year ago
#2
(Original post by Anonymous)
So i got the copper iud inserted a week ago and everything went well, i was told there would be cramps and pain for a while after but i have been having on and off cramps for a week now, for example; some days i will have a very mild ache that i hardly notice but then other days i will get intense cramping along with stabbing pains in my left hip and left part of my butt (the intense cramps usually appear around 4pm and then last until around midnight). Is this still just me adjusting to the iud or should i go to the doctor? I mean I’m not sure since i looked up that the pain may last a few months but i don’t know if thats for the copper or the hormonal, has anyone experienced anything similar?
I would speak to a pharmacist as they can give you advice and tell you if it's worth seeing your doctor.
0
reply
JTfoxlove
Badges: 12
Rep:
?
#3
Report 1 year ago
#3
+1 talk to your pharmacist

You don't need to go in - you can just phone them.

https://www.nhs.uk/live-well/healthy...cist-can-help/
https://www.nhs.uk/conditions/contraception/iud-coil/
0
reply
Anonymous #2
#4
Report 1 year ago
#4
Sorry I know my response is so late but don’t worry too much about the pain - it’s normal to have cramping and heavier periods when your eyes on the IUD. I got the Jaydess hormonal IUS which lasts for 3 years. I literally got it done 10 days ago so it’s going to take a while for our bodies to adjust and get used to it. I’ve even experienced spotting but that’s normal for the first 3-6 months apparently. I’ve never had an IUS before so this is my first time using contraception.

I spoke to the doctor and she said that the pain is normal, and it’s because our body wants to reject that foreign object (IUD/IUS) because we’ve never had an IUD/IUS inside our bodies for our whole lives.

I bought a hot water bottle and it’s helped with the occasional small sharp pains which last for a few seconds. I’ve never experienced cramping with my periods so I’m not sure what it feels like, but I’m sure a hot water bottle would definitely ease the pain. IUS relieve cramps and the flow of periods. It makes the period lighter, and sometimes the girl doesn’t have their period at all! It relieves cramping and any sort of pain. But for some girls, they break out and have mood swings due to the hormonal side effects.

However if the pain becomes too overwhelming and the bleeding (when you’re on your period) gets to a point where your body can’t take it, then opt out for an IUS. Mirena lasts for 5 years and Jaydess lasts for 3. Jaydess is the smallest IUS I believe? So the pain of insertion won’t be as bad and I think it’ll be a lot easier to handle.

Hope this helped! xxx
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Do you get study leave?

Yes- I like it (429)
58.85%
Yes- I don't like it (39)
5.35%
No- I want it (211)
28.94%
No- I don't want it (50)
6.86%

Watched Threads

View All